Alert archive / Georgia / River Flood Warnings in 2009

River Flood Warning 16, NWS Tallahassee, FL

March 29, 2009Lowndes County, Georgia

NWS Tallahassee, FL issued this river flood warning at Mar 29, 2009, 5:15 AM EDT for Lowndes County, Georgia. It took effect at Mar 30, 2009, 8:35 PM EDT. It was in force for 11 days.

The area

The counties it named.

The facts

Issued
Mar 29, 2009, 5:15 AM EDT (09:15 UTC)
In effect from
Mar 30, 2009, 8:35 PM EDT
Expired
Apr 10, 2009, 9:14 PM EDT
In force
11 days
Issued by
NWS Tallahassee, FL
Flood severity
Minor

County Lowndes County, GA

The river

Written for the forecast point Withlacoochee River above Valdosta (Skipper Bridge Rd) (VDSG1).

Action stage
131 ft
Minor stage
135 ft
Moderate stage
142 ft
Major stage
145 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 023177483, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Mar 29, 3:31 AM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, Mar 29, 3:31 AM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
331 AM EDT SUN MAR 29 2009

.SHORT TERM (TODAY THROUGH TUESDAY)...AS OF 06Z THE COLD FRONT WAS
MOVING THROUGH THE EASTERN THIRD OF THE FORECAST AREA. THE LINE OF
SHOWERS AND THUNDERSTORMS OUT AHEAD OF THE FRONT HAS PUSHED JUST
SOUTH OF THE DIXIE COUNTY. A DRIER AND COOLER AIR MASS WILL SPILL
INTO THE REGION THROUGH THE REST OF TONIGHT AND SUNDAY. HIGH
TEMPERATURES THIS AFTERNOON WILL GENERALLY BE IN THE UPPER 60S AND
LOWER 70S. MAIN IMPACT OF THE COLD FRONT WILL BE FELT MONDAY
MORNING...WITH TEMPERATURES DROPPING TO NEAR 40 DEGREES ACROSS THE
AREA AS HIGH PRESSURE SETTLES OVERHEAD.

MONDAY WILL BE DRY AS WELL WITH HIGH PRESSURE IN CONTROL ACROSS
THE AREA. BY MONDAY NIGHT...THE SFC HIGH WILL SLIDE EAST AS THE
NEXT UPPER TROUGH DIGS INTO THE SOUTHERN PLAINS. A COLD FRONT WILL
BEGIN TO APPROACH THE REGION FOR TUESDAY WITH SOUTHERLY FLOW OFF
THE GULF RAPIDLY INCREASING LOW LEVEL MOISTURE...INCREASING RAIN
CHANCES FOR TUESDAY. WITH STRONG LIFT EXPECTED WITH THIS SYSTEM
AND A POSSIBLE LOW DEVELOPING ALONG THE CENTRAL GULF
COAST...SITUATION WILL NEED TO BE MONITORED FOR POSSIBILITY OF
BOTH SEVERE WEATHER AND HEAVY RAINFALL.

.LONG TERM (TUESDAY NIGHT-SUNDAY)...ACTIVE ZONAL FLOW ALOFT WILL
KEEP MUCH OF THE WORK WEEK UNSETTLED FOR THE SOUTHEAST CONUS.
SURFACE LOW PRESSURE LIFTS NW THROUGH THE GREAT LAKES TUESDAY NIGHT
AND WEDNESDAY...DRAGGING COLD FRONT INTO THE CWA. FRONT STALLS NEAR
THE FL/GA BORDER WEDNESDAY NIGHT AND LIFTS NWD AS A WARM FRONT
THURSDAY AS ANOTHER LOW FOLLOWS A SIMILAR PATH AS ITS PREDECESSOR.
MORE AMPLITUDE WITH UPPER TROUGH WHICH SHOULD GIVE COLD FRONT MORE
IMPETUS TO CLEAR THE CWA FRIDAY...ACCORDING TO THE 28/12Z ECMWF. THE
29/00Z GFS STALLS THE SURFACE FRONT OVER NRN GOMEX/FL THIS WEEKEND
W/ WEAK WAVE ADVECTING MOISTURE NWD INTO THE CWA. GIVEN THE
UNCERTAINTY...WILL LEAVE SLIGHT CHANCE POPS MAINLY FOR FL AND MARINE
ZONES. HIGH TEMPS DURING THE PERIOD WILL AVERAGE NEAR NORMAL...WHILE
LOW TEMPS AVERAGE ABOVE NORMAL.

&&

.AVIATION...ASIDE FROM A BRIEF PERIOD OF MVFR CIG AT KPFN...VFR WILL
PREVAIL OVERNIGHT. SOUTHWEST TO WEST WINDS AROUND 10 KT WILL BECOME
WEST TO NORTHWEST AS THE COLD FRONT EXITS THE AREA. A TIGHT PRESSURE
GRADIENT ON SUNDAY WILL CREATE BREEZY CONDITIONS WITH SUSTAINED
WINDS 12-15 KT WITH FREQUENT GUSTS TO 20-25 KT.

&&

.MARINE...WINDS WILL SUBSIDE DURING THE DAY TODAY AS HIGH PRESSURE
BUILDS EAST ACROSS THE NORTHERN GULF OF MEXICO. HOWEVER...SEAS
WILL BE SLOWER TO DECREASE SO WILL CONTINUE THE SMALL CRAFT
ADVISORY THROUGH THE DAY. WINDS AND SEAS WILL REMAIN LOW THROUGH
MONDAY BEFORE INCREASING AGAIN FOR MIDWEEK AS THE NEXT FRONT
APPROACHES.

&&

.FIRE WEATHER...WESTERLY FLOW WILL USHER IN MUCH DRIER AIR THIS
AFTERNOON. EXPECT 4+ HOUR DURATIONS OF SUB-35 PERCENT RH COMBINED
WITH GUSTY WINDS AND HIGH DISPERSIONS FOR MOST OF THE FL BIG
BEND...AND WILL UPGRADE WATCH TO A WARNING. SLIGHTLY COOLER TEMPS
ACROSS THE PANHANDLE WILL KEEP RH VALUES JUST ABOVE 35 PERCENT...SO
HAVE CANCELLED THE WATCH...HOWEVER NEXT SHIFT SHOULD MONITOR AND
ISSUE WARNING AS NEEDED. ON MONDAY...WINDS WILL BE LIGHTER AND
DISPERSIONS LOWER. WITH POTENTIAL LONG DURATIONS OF LOW RH...WILL
LEAVE CURRENT WATCHES IN EFFECT.

&&

.HYDROLOGY...STORM TOTAL RAINFALL FOR THE 72 HOUR PERIOD ENDING AT
MIDNIGHT RANGED FROM 6 TO 10 INCHES ACROSS THE FL PANHANDLE...SERN AL
AND SWRN GA...TO 2 TO 4 INCHES OVER MUCH OF THE FL BIG BEND INTO
SCNTRL GA. RUNOFF FROM THIS RAINFALL HAS ALREADY CONTRIBUTED TO
SHARP RISES ON THE FOLLOWING BASINS:

APALACHICOLA...CHOCTAWHATCHEE-PEA...CHATTAHOOCHEE...AND OCHLOCKONEE
RIVERS...SHOAL...KINCHAFOONEE AND SPRING CREEKS.

MINOR TO MODERATE FLOODING IS FORECAST ON THESE BASINS AND CREEKS
DURING THE NEXT SEVERAL DAYS AS ROUTED WATER PROGRESSES DOWNSTREAM.
CONCERN IS ADDITIONAL RAINFALL DURING THE TUESDAY-FRIDAY PERIOD WILL
PROLONG THE RIVERINE FLOODING.

IN ADDITION...WIDESPREAD AREAL FLOODING CONTINUES TONIGHT ACROSS A
LARGE PORTION OF SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...AS WELL AS THE FLORIDA PANHANDLE. NUMEROUS ROADS REMAIN
CLOSED...AND WATER LEVELS CONTINUE TO RISE ON SOME CREEKS AND
STREAMS. HAVE OPTED TO EXTEND THE PREVIOUSLY ISSUED AREAL FLOOD
WARNING THROUGH MID-MORNING TO ALLOW THE DAYSHIFT TO REASSESS THE
SITUATION ONCE THE SUN COMES UP.

FOR THE LATEST FLOOD WARNINGS AND STATEMENTS ISSUED BY NWS
TALLAHASSEE...GO TO THE FOLLOWING WEB SITE:

HTTP://AHPS.SRH.NOAA.GOV/INDEX.PHP?WFO=TAE

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  73  43  75  47  75 /   0   0   0  10  50
PANAMA CITY  68  50  73  58  73 /   0   0   0  10  60
DOTHAN       68  41  74  50  72 /   0   0   0  10  60
ALBANY       69  41  75  47  72 /   0   0   0  10  50
VALDOSTA     73  44  76  48  77 /   0   0   0  10  40
CROSS CITY   73  43  77  48  80 /  10   0   0  10  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FIRE WEATHER WATCH MONDAY AFTERNOON FOR THE FOLLOWING ZONES:
     COFFEE...DALE...GENEVA...HENRY...HOUSTON.

GA...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR THE FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...
     BROOKS...CALHOUN...CLAY...COLQUITT...COOK...DECATUR...
     DOUGHERTY...EARLY...GRADY...IRWIN...LANIER...LEE...
     LOWNDES...MILLER...MITCHELL...QUITMAN...RANDOLPH...
     SEMINOLE...TERRELL...THOMAS...TIFT...TURNER...WORTH.

FL...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR THE FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...
     DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND
     WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
     MADISON...TAYLOR...WAKULLA...WASHINGTON.

     FIRE WEATHER WATCH FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON
     THROUGH THIS AFTERNOON FOR THE FOLLOWING ZONES: BAY...
     CALHOUN...COASTAL WALTON...DIXIE...FRANKLIN...GADSDEN...
     GULF...HOLMES...INLAND WALTON...JACKSON...JEFFERSON...
     LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...WAKULLA...
     WASHINGTON.

     HIGH SURF ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: BAY...COASTAL WALTON...GULF.

GM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE
     FOLLOWING ZONES: APALACHEE BAY OR COASTAL WATERS FROM
     KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM...COASTAL
     WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20
     NM...COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT
     20 NM...COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT
     20 NM...WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM
     20 TO 60 NM...WATERS FROM APALACHICOLA TO DESTIN FL FROM 20
     TO 60 NM.

&&

CAMP/JAMSKI

In the hours before

Special weather statement, Mar 29, 12:12 AM EDT, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1212 AM EDT SUN MAR 29 2009

FLZ034-290445-
DIXIE-
1212 AM EDT SUN MAR 29 2009

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DIXIE COUNTY...

* UNTIL 1245 AM EDT

AT 1112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES SOUTHWEST OF CROSS CITY...MOVING
NORTHEAST AT 50 MPH.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

25-CAMP

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 8:44 PM EDTAreal Flood WarningTAEBay, Calhoun, Gadsden, Gulf, Holmes, Jackson and 3 more14 hr
Mar 28, 11:26 PM EDTRiver Flood WarningTAEWalton44 hr
Mar 29, 4:21 AM EDTRed Flag WarningTAEGadsden, Jefferson, Lafayette, Leon, Madison, Taylor and 1 more15 hr
Mar 29, 3:25 PM EDTRed Flag WarningTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more29 hr
Mar 29, 12:13 AM EDTRiver Flood WarningTAEDecatur, Miller, Seminole65 hr
Mar 29, 5:10 AM EDTRiver Flood WarningTAEGrady, Thomas9 days
Mar 29, 2:35 PM EDTRiver Flood WarningTAEClay32 hr
Mar 29, 2:38 PM EDTRiver Flood WarningTAETerrell, Webster25 hr

Nearby

River Flood Warnings in Georgia, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.